Jump to content
CrazyBoards.org

Seroqul 50mg worried it damaged me..


Recommended Posts

Hi, I was taking Seroquel 25mg for a year or so and my dr upped me to 50mg Seroquel XR. I was only on it two days and I had to stop taking it because I was falling asleep at work and couldn't think at all. He said I should stop taking the Seroquel completely. It's been 5 days now since I took any Seroquel and I still feel messed up. I can usually tell how drugged I am by how well I sign my own name. right now, I can't even get past the first two letters of my name. I've always been able to finish it, it just looks a little messier. How long am I going to be messed up like this? It's really impacting my ability to hold conversations, etc. I just told my family that I'm going to be out of it for a few days while I withdraw. But, it's kinda hard to say that to the people at work. Hopefully they just think I'm tired from working long hours or something. I hope this isn't permanent..

Link to comment
Share on other sites

Sometimes withdrawals can last like a week to 2 weeks. I have never experienced that personally (mine last like 2 days) but I've read up on that before and sometimes 2 weeks is normal. Try not to worry yet but if it persists, you should get some help. Know, however, that 50 mg is a super low dosage so it isn't like you overdosed probably. I hope you'll be okay.

Link to comment
Share on other sites

The sedation from seroquel comes from it's histimine H1 antagnonism. In other words it's an antihistamine. It makes you sleepy the same way benedryl does. Seroquel's half-life is less than 24 hours so it should be completely out of your system by now. It's almost impossible for the symptoms you are currently experiencing to have been caused by seroquel.

Have you been having more trouble sleeping soundly since you quit taking it? Could sleep deprivation be the culprit?

Link to comment
Share on other sites

for your information--i take 25<50 mg. off and on to gain a long night's sleep rather than the 4,5 hrs. that are the norm (if any unmedicated).

low dose quetiapine is the most innocuous crazy med that i have used in a 40 year dance with the poisonous stuff.

it is my humble opinion that what ever is troubling you is not likely to be tied to quetiapine's low dose potential for disastrous side effects even at a years duration of intake.

there are others here that will have more understanding than i .

Link to comment
Share on other sites

Yea going from 25->50 shouldn't be a massive change. If it is 5 days since you have had your last dose definitely tell your doctor. If your psychiatrist brushes you off, tell your GP.

It's not normal to be out of it like this 5 days after stopping seroquel.

Out of curiosity has anything else changed in your life or drugs?

Link to comment
Share on other sites

Yea going from 25->50 shouldn't be a massive change. If it is 5 days since you have had your last dose definitely tell your doctor. If your psychiatrist brushes you off, tell your GP.

It's not normal to be out of it like this 5 days after stopping seroquel.

Out of curiosity has anything else changed in your life or drugs?

I guess it could be the combination of working long hours and coming off the seroquel.. I worked almost 80 hours this week and my sleep schedule was really off. Maybe I just need to take some time off I guess..

Link to comment
Share on other sites

Yes, it's unlikely that 50 mg of seroquel damaged you permanently.

Working 80 hours and a messed up sleep schedule could easily be the culprit.

OR there is a 3rd thing going on, if it persists go to the GP for a checkup.

Anna

Link to comment
Share on other sites

This may be impossible, but can you take a couple of days off work to veg out on the couch and let the seroquel burn out of your system? Working 8- hours a week and taking a major "downer" like seroquel are kindof oxymorons - one winds you up, one crashes you down. You need to give yourself some time to adjust to not having the med in your body. And working 80 hours a week is probably not the best place to do that.

But we all have our duties, and if you can't spend some alone time with your couch or bed, I suggest calling the pdoc to see what they can offer you.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...